I have chronic constipation due to extra twists and turns in my bowels. I was proscribed this med 3 weeks ago but it hasn't worked. I know I'm not supposed to eat for an hour but I've been drinking coffee with it. Is that preventing it from working?
Linzess is a medication used to treat chronic constipation, or chronic irritable bowel syndrome (IBS) in adults who have had constipation as the main symptom. It works by increasing the secretion of chloride and water in the intestines, which can soften stools and stimulate bowel movements.
Taking Linzess with food may increase gastrointestinal side effects such as diarrhea, abdominal pain, and gas. To reduce the risk of gastrointestinal intolerance, it is recommended that it should be taken on an empty stomach at least 30 minutes prior to the first meal of the day.
I don't think drinking coffee after your Linzess would have any significant effect on the effectiveness of your medicine. It could cause stomach pain, gas or diarrhea though.
It can take several weeks of taking Linzess to ease constipation so give it a little while longer before seeing your doctor again.
- Linzess Information for Consumers
- Linzess Information for Healthcare Professionals (includes dosage details)
- Side Effects of Linzess (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2010 • 2 answers
Posted 1 Jul 2013 • 9 answers
Posted 3 Jun 2015 • 1 answer
Posted 15 Jan 2016 • 3 answers
Posted 15 Mar 2016 • 1 answer